Scheduled System Maintenance:
Some services will be unavailable Sunday, March 29th through Monday, March 30th. We apologize for the inconvenience.
By Topic

Stochastic cellular automata with Gibbsian invariant measures

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

The purchase and pricing options are temporarily unavailable. Please try again later.
2 Author(s)
Marroquin, J.L. ; Centro de Investigacion en Math., Guanajuato, Mexico ; Ramirez, A.

A geometric characterization is given of a class of stochastic cellular automata, whose invariant probability measures are Gibbsian distributions (i.e. Markovian random fields). This class, whose members may be considered as the Cartesian product of convex polytopes with a finite number of vertices. contains all known automata of this type (e.g., the Metropolis, Gibbs sampler, and heat bath algorithms), and also a new family, which is characterized by having nonreversible dynamic behavior. The fact that there is a complete geometric structure, instead of isolated points, opens the possibility of using classical techniques (such as convex programming) for the design of optimal automata. Some examples of applications are given, oriented towards the solution of image restoration problems.

Published in:

Information Theory, IEEE Transactions on  (Volume:37 ,  Issue: 3 )